Alert archive / Indiana / Severe Thunderstorm Warnings in 1998
Severe Thunderstorm Warning 11, NWS Northern Indiana
NWS Northern Indiana issued this severe thunderstorm warning at Apr 1, 1998, 10:11 AM EST for Marshall County, Indiana. It was in force for 49 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Apr 1, 1998, 10:11 AM EST (15:11 UTC)
- Expired
- Apr 1, 1998, 11:00 AM EST
- In force
- 49 min
- Issued by
- NWS Northern Indiana
- Area
- Whole counties
County Marshall County, IN
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 1, 10:11 AM EST | Thunderstorm Wind | Plymouth, IN | Semi trailer blown over on US-30. Semi trailer also blown over south of Plymouth on US-31. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 3.2 hours before the alert went out and 236 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 4 J/kg
- Mixed-layer CIN
- -9 J/kg
- Mixed-layer LCL
- 1060 m above ground
- 0-6 km bulk shear
- 61 kt
- 0-1 km storm-relative helicity
- 188 m²/s²
- 0-3 km storm-relative helicity
- 211 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
917 WUUS53 KIWX 011514 RRA SVRFWA INC099-011600- BULLETIN- EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NORTHERN INDIANA 1011 AM EST WED APR 1 1998 THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... MARSHALL COUNTY IN NORTH CENTRAL INDIANA * UNTIL 1100 AM EST * AT 1008 AM EST... DOPPLER RADAR AT NORTH WEBSTER INDICATED A RAPIDLY DEVELOPING SEVERE THUNDERSTORM 5 MILES SOUTHEAST OF PLYMOUTH OR 5 MILES WEST OF BOURBON MOVING EAST AT 55 MPH. * SOME LOCATIONS IN THE PATH OF THIS SEVERE THUNDERSTORM ARE... TIPPECANOE NEAR 1009 AM EST BOURBON NEAR 1010 AM EST SEEK SHELTER INSIDE A STURDY BUILDING AWAY FROM WINDOWS. SEVERE THUNDERSTORMS PRODUCE DESTRUCTIVE HAIL AND DAMAGING WINDS. ADOLPHSON
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 1, 9:57 AM EST, 14 minutes earlier.
Area forecast discussion, Apr 1, 9:57 AM EST, 14 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTHERN INDIANA 957 AM EST WED APR 1 1998 CURRENT SAT AND RADAR SHOWS CLDS AND MSTLY SCT RW IN WRN CWA. ORD RPRTD TSRA AT 14Z AND WITH COLDER AIR ALOFT AND MAIN VORT LOBE MVG INTO AREA...RECOMMEND ADDING PSBL TRW IN FIRST PD...ESPECIALLY IN NW AND NC CWA. WITH DECENT UL WINDS AND EST CLD TRACK FROM SAT/RADAR THE CLDS/TSRA/RW WL BE IN NORTH CENTRAL CWA WITHIN THE NEXT HOUR OR SO. RADAR SHWNG 3D SHR IN FULTON CTY. COULD SEE SOME MID 50S IN ERN CWA AS CLDS AND PRECIP WL GET THERE LATER. DON'T THINK WINDS WILL SWING AROUND TO WEST UNTIL LATER...RECOMMEND TAKING THAT OUT OF FIRST PD. ADOLPHSON .IWX...NONE
The office that day
Everything else NWS Northern Indiana issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 1, 10:19 AM EST | Severe Thunderstorm Warning | IWX | Kosciusko | 46 min |
| Apr 1, 10:23 AM EST | Severe Thunderstorm Warning | IWX | Elkhart | 47 min |
| Apr 1, 10:58 AM EST | Severe Thunderstorm Warning | IWX | LaGrange | 52 min |
Nearby
Severe Thunderstorm Warnings in Indiana, 1998Every severe thunderstorm warning in 1998
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.